[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.146.176.30. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
October 1977

Circulating Anticoagulant in the Procainamide-Induced Lupus Syndrome

Author Affiliations

From the Division of Hematology, Department of Medicine, Johns Hopkins University School of Medicine and Hospital, Baltimore. Dr Boss is now with the Bureau of Medical Sciences, Public Health Service, San Diego. Dr Wolfson is with the Department of Medicine, Massachusetts General Hospital, Boston.

Arch Intern Med. 1977;137(10):1471-1473. doi:10.1001/archinte.1977.03630220099024
Abstract

An elderly man with procainamide hydrochloride-induced lupus syndrome had a circulating anticoagulant against factor XI and a biologic false-positive (BFP) test result for syphilis. This was not associated with hemorrhagic problems. The activity of the circulating anticoagulant and the BFP disappeared within days following discontinuation of procainamide and the administration of corticosteroids.

(Arch Intern Med 137:1471-1473, 1977)

×